MAUDE Adverse Event Report: MONICA HEALTHCARE LTD NOVII; NOVII POD

MONICA HEALTHCARE LTD NOVII; NOVII POD
Model Number 307-PT-003
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial evaluation is being carried out on novii pod in the (b)(4) but at present we can not repeat the issue.We are awaiting for the failed unit to be returned to our facility in the (b)(4) for evaluation.
 
Event or Problem Description
On (b)(6).Monica was informed there had been an incident with a novii pod at the (b)(6) hospital in (b)(6) where a pod overheated whilst on charge and began emitting sparks before melting the exterior pod plastic.No-one was hurt.The pod was on charge in a stockroom at the time and a junior nurse was present and heard a pop, followed by sparks and smoke.The l&d manager doused the novii system with a powder fire extinguisher and the hospital fire department was called.Monica's clinical specialist, (b)(6), happened to be at the hospital at the time.The immediate hypothesis was that the lithium-polymer battery within the novii pod could be the cause and the fact that the failure occurred during charging, i.E.At a time when the battery chemistry is most volatile, appeared to support this.

Brand Name
NOVII
Common Device Name
NOVII POD
Manufacturer (Section D)
MONICA HEALTHCARE LTD
unit 8 interchange 25
business park, bostocks lane
nottingham, nottinghamshire NG10 5QG
UK  NG10 5QG
MDR Report Key6110917
Report Number3006340424-2016-00001
Device Sequence Number18888119
Product Code HGM
UDI-Device Identifier05060433670060
UDI-Public05060433670060
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K140862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Device Unattended
Device Model Number307-PT-003
Device Lot Number500871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2016
Initial Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1